Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 52, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 4, 2017, 11:59 PM CDT for Kenedy County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 11:59 PM CDT (04:59 UTC)
- Expired
- Jun 5, 2017, 12:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kenedy County, TX
The radar
The Brownsville radar (KBRO), 100 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 5.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2057 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted.
240
WUUS54 KBRO 050459
SVRBRO
TXC261-050530-
/O.NEW.KBRO.SV.W.0052.170605T0459Z-170605T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
1159 PM CDT SUN JUN 4 2017
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Southwestern Kenedy County in Deep South Texas...
* Until 1230 AM CDT
* At 1158 PM CDT, a severe thunderstorm was located OVER Norias, or 7
miles south of Armstrong, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS
AND MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO
CROPS AND TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO
MOBILE HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE
LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED.
DAMAGE TO POWER LINES AND SOME POWER POLES IS EXPECTED.
* Locations impacted include...
Norias and Rudolph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2684 9785 2692 9768 2664 9749 2660 9776
TIME...MOT...LOC 0458Z 320DEG 25KT 2682 9775
HAIL...1.00IN
WIND...60MPH
$$
GB1 follow-up statement
318
WWUS54 KBRO 050529
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
1229 AM CDT MON JUN 5 2017
TXC261-050538-
/O.EXP.KBRO.SV.W.0052.000000T0000Z-170605T0530Z/
Kenedy TX-
1229 AM CDT MON JUN 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KENEDY COUNTY
WILL EXPIRE AT 1230 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm as it approaches the
Laguna Madre north of Port Mansfield.
LAT...LON 2684 9785 2692 9768 2664 9749 2660 9776
TIME...MOT...LOC 0528Z 320DEG 25KT 2667 9761
$$
GBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:26 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 4, 6:26 PM CDT, 5 hours 33 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 626 PM CDT Sun Jun 4 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Strong to severe thunderstorms moving south across Willacy County and eastern Hidalgo County and into northern Cameron County as of 6pm CDT/23z. Seabreeze boundary continues to move westward into Hidalgo County. Outflow boundaries from ongoing convection interacting with the seabreeze will likely allow for some additional shower and thunderstorm development this evening. Have added TEMPO group for convection to KHRL, where confidence is higher. As daytime heating wanes, expect convection to diminish near area terminals. Further north across the Ranchlands, convection will likely linger through the evening hours as impulses of upper level energy allow for the development and continuance of showers and thunderstorms. VFR conditions expected overnight for area terminals, with very brief passing MVFR ceilings possible towards daybreak. Winds become light and variable overnight and return to the east by tomorrow afternoon. Scattered showers and thunderstorms possible once again tomorrow. && .PREV DISCUSSION... /issued 248 PM CDT Sun Jun 4 2017/ SHORT TERM (Now through Monday Night): Modest CAPE in a unidirectional wind profile along with above average low level moisture and mid level energy will support scattered showers and thunderstorms through this evening. Radar shows a slow, westward moving sea breeze close to the coast. Strong wind gusts and possibly some small hail will be the main threat in any late afternoon thunderstorm development. SPC rates the threat of severe storms as marginal, or very isolated. While conditions over the CWA will improve later this evening with the loss of diurnal heating, instability will still be around due to the proximity of a mid level low over East Texas, and the associated spokes of vorticity moving around it. The GFS suggests that one of those spokes will swing across the northeast section of the CWA early Monday morning, with increased shower and thunderstorm coverage there and over the northern portion of the adjacent marine zones. As the upper low moves farther east along the upper Gulf coast on Monday, drier air, particularly above the boundary layer, will be pulled in from the north, with rain chances tapering off Monday night from west to east. While overnight low temperatures in the mid 70s will be close to normal, daytime high temperatures will continue to run above normal, ranging from the mid 90s near the coast to near the century mark inland. LONG TERM (Tuesday through Sunday): The beginning of the long term period starts with the departure of the 500mb trough/closed low off the Texas coast on Tuesday. Despite strong northwest flow aloft, moisture columns still reach above 700mb with another weak vort max rotating around the trough Tuesday morning. Have decided to keep slight rain chances in for the eastern half of the area on Tuesday before the main push of dry air moves into Deep South Texas. For the middle of the week, a surface low will develop over the northern Gulf coast with the main northern stream low well off the coast of the Mid-Atlantic. The Weather Prediction Center has a weak trailing cold front moving through South Texas late Wednesday. The only impacts will be continued northerly flow and a slight decrease in dew points. Through the end of the week, ridging moves eastward into the desert southwest and flow becomes mainly zonal as it approaches the Southern Plains. Rain chances will be very low as moisture is very limited with little synoptic support. Temperatures, however, will increase as we move into the weekend with the return of southeast flow and increasing 1000-500mb thicknesses. MARINE: (Now through Monday night): Light to moderate winds and low to moderate seas. The pressure gradient across the northwest Gulf will remain unimpressive. A weak surface low in the southwest Gulf will complicate the wind pattern, resulting in periodic variability or disruption of the larger scale southeast flow. A mid level trough will advance over East Texas and over the Northwest Gulf, supporting scattered moderate to strong showers and thunderstorms tonight and Monday. (Tuesday through Sunday): Marine conditions will be favorable through much of the long term period as winds will be light to moderate and variable from northeast to southeast. Seas will be 2 to 3 feet through much of the week before southeast winds increase and seas build late this weekend as low pressure deepens in the Central Plains. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 58/59
Hazardous weather outlook, Jun 4, 4:32 PM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 432 PM CDT Sun Jun 4 2017 TXZ248>257-052145- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 432 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. There is a marginal risk of severe thunderstorms across the the Rio Grande Valley, Ranchlands, and Brush Country through this evening. Isolated storms may become strong enough to produce gusty winds near 60 mph and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday An elevated risk of rip currents is possible at the local beaches on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. GMZ130-132-135-150-155-170-175-052145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 432 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight There is a marginal risk of severe thunderstorms across the lower Texas coastal waters through this evening. Isolated storms may become strong enough to produce gusty winds in excess of 34 knots and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 4, 8:21 PM CDT, 3 hours 38 minutes before
Special Weather Statement National Weather Service Brownsville TX 821 PM CDT SUN JUN 4 2017 TXZ250-050145- Brooks TX- 821 PM CDT SUN JUN 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROOKS COUNTY UNTIL 845 PM CDT... At 820 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Encino, moving south at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rachal and Encino. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2713 9820 2711 9799 2688 9799 2688 9824 TIME...MOT...LOC 0120Z 002DEG 30KT 2705 9811 GB
Special weather statement, Jun 4, 10:14 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1014 PM CDT SUN JUN 4 2017
TXZ250-050400-
Brooks TX-
1014 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROOKS COUNTY UNTIL
1100 PM CDT...
At 1011 PM CDT, Doppler radar was tracking a strong thunderstorm
OVER Cruz Calle, or 9 miles west of Premont in Duval county moving
southeast at 20 mph. This intense storm is expected to move into
Northern Brooks county and approach Falfurrias and may become
severe.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
La Colonia Park around 1045 PM CDT.
Falfurrias, Falfurrias Fire Station, Falfurrias Junior High School
and Pleasant Park around 1050 PM CDT.
Airport Road Addition around 1055 PM CDT.
Other locations impacted by this storm include Cantu Addition, Brooks
County Detention Center, Flowella, Brooks County Airport and Hidalgo
City Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2726 9799 2708 9802 2704 9828 2726 9850
2727 9849
TIME...MOT...LOC 0311Z 318DEG 16KT 2735 9828
GBSpecial weather statement, Jun 4, 11:02 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Brownsville TX 1102 PM CDT SUN JUN 4 2017 TXZ250-251-050430- Brooks TX-Kenedy TX- 1102 PM CDT SUN JUN 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KENEDY AND SOUTHEASTERN BROOKS COUNTIES UNTIL 1130 PM CDT... At 1101 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Airport Road Addition, or 10 miles southeast of Falfurrias, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rachal and Encino. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2710 9819 2721 9803 2696 9780 2688 9814 TIME...MOT...LOC 0401Z 322DEG 24KT 2710 9806 GB
Special weather statement, Jun 4, 11:12 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1112 PM CDT SUN JUN 4 2017
TXZ250-050445-
Brooks TX-
1112 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JIM HOGG AND CENTRAL
BROOKS COUNTIES UNTIL 1145 PM CDT...
At 1109 PM CDT, Doppler radar was tracking strong thunderstorms 14
miles southwest of Falfurrias, moving southeast at 25 mph. These
storms may approach highway 281 between 11:30 pm and 11:45 pm.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hidalgo City Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2705 9808 2685 9827 2703 9842 2705 9842
2706 9844 2709 9847 2711 9847 2722 9833
TIME...MOT...LOC 0409Z 316DEG 21KT 2711 9835
GBLocal storm report, Jun 4, 11:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1142 PM CDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL FALFURRIAS 27.22N 98.14W
06/04/2017 E1.75 INCH BROOKS TX LAW ENFORCEMENT
BROOKS COUNTY SO REPORTED GOLF BALL SIZE HAIL 5 MILES OF
HIGHWAY 77 ON E 285.
&&
EBLocal storm report, Jun 4, 11:49 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1149 PM CDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL FALFURRIAS 27.22N 98.14W
06/04/2017 E1.75 INCH BROOKS TX LAW ENFORCEMENT
BROOKS COUNTY SO REPORTED GOLF BALL SIZE HAIL 5 MILES EAST OF
HIGHWAY 281 ON E 285.
&&
EBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:21 PM CDT | Special Weather Statement | BRO | Brooks | 24 min |
| Jun 4, 9:49 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 41 min |
| Jun 4, 10:14 PM CDT | Special Weather Statement | BRO | Brooks | 46 min |
| Jun 4, 10:21 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 39 min |
| Jun 4, 11:02 PM CDT | Special Weather Statement | BRO | Brooks | 28 min |
| Jun 4, 11:12 PM CDT | Special Weather Statement | BRO | Brooks | 33 min |
| Jun 4, 11:35 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 25 min |
| Jun 5, 12:10 AM CDT | Special Marine Warning | BRO | 65 min | |
| Jun 5, 1:14 AM CDT | Special Marine Warning | BRO | 46 min | |
| Jun 5, 6:23 AM CDT | Special Weather Statement | BRO | Brooks | 37 min |
| Jun 5, 7:01 AM CDT | Special Weather Statement | BRO | Brooks | 44 min |
| Jun 5, 7:16 AM CDT | Special Weather Statement | BRO | Brooks | 44 min |
| Jun 5, 7:27 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy | 33 min |
| Jun 5, 7:55 AM CDT | Special Weather Statement | BRO | Willacy | 50 min |
| Jun 5, 8:38 AM CDT | Special Weather Statement | BRO | Cameron | 52 min |
| Jun 5, 2:16 PM CDT | Special Weather Statement | BRO | Brooks | 44 min |
| Jun 5, 2:49 PM CDT | Special Weather Statement | BRO | Hidalgo | 41 min |
| Jun 5, 3:00 PM CDT | Special Weather Statement | BRO | Brooks | 45 min |
| Jun 5, 3:07 PM CDT | Special Weather Statement | BRO | Jim Hogg | 38 min |
| Jun 5, 3:17 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 28 min |
| Jun 5, 3:31 PM CDT | Special Weather Statement | BRO | Kenedy | 44 min |
| Jun 5, 3:41 PM CDT | Special Weather Statement | BRO | Brooks | 34 min |
| Jun 5, 3:47 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 28 min |
| Jun 5, 3:50 PM CDT | Special Weather Statement | BRO | Jim Hogg | 40 min |
| Jun 5, 3:59 PM CDT | Areal Flood Advisory | BRO | Brooks | 91 min |
| Jun 5, 4:06 PM CDT | Special Weather Statement | BRO | Brooks | 69 min |
| Jun 5, 4:12 PM CDT | Special Weather Statement | BRO | Kenedy | 78 min |
| Jun 5, 4:14 PM CDT | Special Weather Statement | BRO | Brooks | 31 min |
| Jun 5, 4:18 PM CDT | Special Weather Statement | BRO | Starr | 27 min |
| Jun 5, 4:31 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 44 min |
| Jun 5, 4:39 PM CDT | Special Weather Statement | BRO | Jim Hogg | 51 min |
| Jun 5, 4:56 PM CDT | Special Weather Statement | BRO | Cameron | 34 min |
| Jun 5, 4:59 PM CDT | Special Marine Warning | BRO | 46 min | |
| Jun 5, 5:09 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 36 min |
| Jun 5, 5:26 PM CDT | Special Weather Statement | BRO | Hidalgo | 34 min |
| Jun 5, 5:34 PM CDT | Special Weather Statement | BRO | Cameron | 26 min |
| Jun 5, 5:38 PM CDT | Special Marine Warning | BRO | 52 min | |
| Jun 5, 5:52 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 23 min |
| Jun 5, 6:00 PM CDT | Special Weather Statement | BRO | Starr | 60 min |
| Jun 5, 6:21 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 24 min |
| Jun 5, 6:48 PM CDT | Special Weather Statement | BRO | Hidalgo | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.